Alert archive / New York / Wind Advisories in 2013
Wind Advisory 1, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Jan 9, 2013, 3:12 AM EST for Clinton County, Essex County, Franklin County, New York. It took effect at Jan 9, 2013, 12:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2013, 3:12 AM EST (08:12 UTC)
- In effect from
- Jan 9, 2013, 12:00 PM EST
- Expired
- Jan 9, 2013, 9:29 PM EST
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY
The radar
The Burlington radar (KCXX), 60 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878 WWUS71 KBTV 090812 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 312 AM EST WED JAN 9 2013 NYZ028-030-031-034-035-092030- /O.NEW.KBTV.WI.Y.0001.130109T1700Z-130110T0600Z/ EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- EASTERN ESSEX- INCLUDING THE CITIES OF...PLATTSBURGH...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...PORT HENRY...TICONDEROGA 312 AM EST WED JAN 9 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 1 AM EST THURSDAY. * LOCATIONS...EAST FACING SLOPES OF THE NORTHERN ADIRONDACK MOUNTAINS AND CHAMPLAIN VALLEY OF NEW YORK. * HAZARDS...STRONG WEST TO SOUTHWEST DOWNSLOPE WIND GUSTS. * WINDS...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...GUSTY WINDS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING...PEAKING BETWEEN 4 PM AND 11 PM. * IMPACTS...SCATTERED LIMB AND TREE DAMAGE WITH ISOLATED POWER OUTAGES POSSIBLE. TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH/SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ JMG
2 follow-up statements
560 WWUS71 KBTV 092019 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 319 PM EST WED JAN 9 2013 NYZ028-030-031-034-035-100600- /O.CON.KBTV.WI.Y.0001.000000T0000Z-130110T0600Z/ EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- EASTERN ESSEX- INCLUDING THE CITIES OF...PLATTSBURGH...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...PORT HENRY...TICONDEROGA 319 PM EST WED JAN 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL 1 AM EST THURSDAY. * LOCATIONS...EAST FACING SLOPES OF THE NORTHERN ADIRONDACK MOUNTAINS AND THE CHAMPLAIN VALLEY OF NEW YORK. * HAZARDS...STRONG WEST TO SOUTHWEST DOWN SLOPE WIND GUSTS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...GUSTY WINDS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING...PEAKING BETWEEN 4 PM AND 11 PM. * IMPACTS...SCATTERED LIMB AND TREE DAMAGE WITH ISOLATED POWER OUTAGES POSSIBLE. TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH/SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ WGH
033 WWUS71 KBTV 100229 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 929 PM EST WED JAN 9 2013 NYZ028-030-031-034-035-100330- /O.CAN.KBTV.WI.Y.0001.000000T0000Z-130110T0600Z/ EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- EASTERN ESSEX- INCLUDING THE CITIES OF...PLATTSBURGH...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...PORT HENRY...TICONDEROGA 929 PM EST WED JAN 9 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR THE EAST-FACING SLOPES OF THE NORTHERN ADIRONDACK MOUNTAINS AND THE CHAMPLAIN VALLEY OF NEW YORK. THE THREAT FOR STRONG DOWNSLOPE WIND GUSTS HAS COME TO AN END. HOWEVER...WIND GUSTS OF UP TO 40 MPH WILL STILL BE POSSIBLE THROUGH THE PRE-DAWN HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Jan 9, 12:49 AM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 9, 12:49 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1249 AM EST WED JAN 9 2013 .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL BE OVER THE NORTH COUNTRY OVERNIGHT AND EARLY WEDNESDAY. A COLD FRONT MOVING EAST FROM THE GREAT LAKES ON WEDNESDAY WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT. ANOTHER RIDGE OF HIGH PRESSURE OVER THE GREAT LAKES WILL BUILD EAST INTO THE NORTH COUNTRY ON THURSDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 1219 AM EST WEDNESDAY...SMALL ADJUSTMENTS TO SKY COVER ACROSS THE FAR NRN TIER OF COUNTIES TO ACCT FOR CURRENT TRENDS. ALSO TWEAKED T/TD DATASETS TOWARD 05Z OBSERVATIONAL DATA AND BLENDED INTO THE 04Z LAMP GUIDANCE INTO THE MID AND LATE MORNING HOUR TIME FRAME. BASICALLY NOISE-LVL CHGS WITH INHERITED FCST ESSENTIALLY IN GOOD SHAPE. HAVE A GOOD NIGHT. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... AS OF 407 PM EST TUESDAY...MODEL GUIDANCE SHOWING SURFACE PRESSURE GRADIENT TIGHTENS ACROSS THE REGION ON WEDNESDAY...SO EXPECTING GUSTY SOUTHERLY WINDS TO DEVELOP OVER THE REGION WITH TEMPERATURES CLIMBING INTO THE LOWER 40S DURING THE DAY ON WEDNESDAY. A COLD FRONT MOVING EAST FROM THE GREAT LAKES ON WEDNESDAY WILL APPROACH THE REGION LATE WEDNESDAY AFTERNOON...SO HAVE GONE WITH SLIGHT CHANCE POPS FOR RAIN OR SNOW SHOWERS LATE IN THE DAY ON WEDNESDAY. GFS MOS POPS FOR WEDNESDAY LOOK TOO HIGH...WHILE NAM MOS POPS LOOK TOO LOW...SO HAVE OPTED TO GO WITH SLIGHT CHANCE POPS IN MOST LOCATIONS. MODEL NOT SHOWING MUCH MOISTURE WITH THIS COLD FRONT...SO WILL ALSO KEEP IN SLIGHT OR LOW CHANCE POPS IN WEDNESDAY NIGHT FOR RAIN OR SNOW SHOWERS. A RIDGE OF HIGH PRESSURE WILL THEN BUILD INTO THE REGION ON THURSDAY WITH FAIR AND DRY WEATHER EXPECTED THURSDAY AND THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 330 PM EST TUESDAY...SYNOPTIC PATTERN FOR THE EXTENDED PERIOD CONTINUES LOOK ACTIVE WITH WELL ABOVE NORMAL TEMPERATURES ANTICIPATED FOR THE END OF THE WEEK AND INTO NEXT WEEK. OVERALL...MEDIUM RANGE MODELS AGREE ON THE LARGE SCALE FEATURES THROUGH THE PERIOD WITH JUST A FEW TIMING DIFFERENCES. FOR FRIDAY...SOME TIMING DIFFERENCES STILL EXIST BETWEEN THE GFS AND ECMWF WITH THE SPEED OF A WARM FRONT LIFTING INTO THE NORTH COUNTRY. THE GFS REMAINS BIT FASTER BY ABOUT 6HRS...BUT BOTH MODELS SUPPORT ASSOCIATED PRECIP MOVING ACROSS THE BTV CWA BY FRIDAY AFTERNOON AND EVENING. PTYPE WILL CERTAINLY BE AN ISSUE WITH SHALLOW COLD AIR AT THE SURFACE AND PROGGED 850MB TEMPS AT 12Z FRIDAY MORNING OF +3-5C. COULD SEE SOME FZRA AT THE ONSET OF PRECIP...BUT SHOULD BE SPOTTY AND SHORT LIVED AS SURFACE TEMPS RISE RAPIDLY BY MID-DAY IN THE MID 30S AND FURTHER TO NEAR 40 BY THE AFTERNOON WHERE THE DOMINANT PTYPE WILL BE RAIN. WARM FRONT AND ASSOCIATED RAIN SHOWERS CONTINUE TO LIFT NORTH FRIDAY NIGHT...BECOMING MORE SCATTERED IN NATURE AFTER MIDNIGHT. WITH CONTINUED WARMING ALOFT ON SOUTHWEST FLOW IT WILL BE A VERY MILD NIGHT FOR MID-JANUARY WITH LOWS GENERALLY IN THE 30S. BY 12Z SATURDAY...HIGH AMPLITUDE RIDGE AND BERMUDA HIGH DEVELOP OVER THE EASTERN US AND WILL DOMINATE THE NORTH COUNTRYS WEATHER THROUGH THE REMAINDER OF THE FORECAST PERIOD. 850MB TEMPS RISE TO +7-9C SATURDAY SUPPORTING HIGHS IN THE UPPER 40S TO LOWER 50S...AND COOL JUST SLIGHTLY FOR SUNDAY WITH HIGHS A FEW DEGREES COOLER AS WELL. SHOULD BE A FAIRLY DRY WEEKEND..ALBEIT CLOUDY WITH FAST SOUTHWESTERLY FLOW ALOFT. LATE SUNDAY INTO MONDAY BERMUDA HIGH BEGINS TO SHIFT EAST AND CHANCES FOR PRECIPITATION BEGIN TO INCREASE AS SEVERAL WAVES OF LOW PRESSURE DEVELOP OVER THE MISSISSIPPI VALLEY AND TRACK NORTHEASTWARD TOWARDS NEW ENGLAND. SOME DIFFERENCES BETWEEN THE GFS AND ECMWF ON TIMING AND INTENSITY OF PRECIP SO HAVE KEPT POPS IN THE CHANCE CATEGORY FOR NOW AND WILL AWAIT FUTURE RUNS TO SEE IF THEY GET MORE IN SYNC. TEMPS DO LOOK TO STAY ABOVE NORMAL THOUGH THROUGH MONDAY AND TUESDAY WITH HIGHS IN THE LOWER TO MID 30S...AND LOWS IN THE 20S. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... THROUGH 06Z THURSDAY...MAINLY VFR COND THRU FORECAST PERIOD. THRU 12Z WED THOUGH...MVFR FG 3-6SM AND BKN015-020 FOR MSS/SLK. AFT 21Z THIS AFTNOON...MSS/SLK 2-3SM IN -SW W/ CEILINGS BKN015-020. OTHER SITES VCSH BY 00Z THURS. WINDS BECM S10-20KTS...SHIFTING WSW UP TO 15-25KTS BY 00Z THURSDAY. OUTLOOK 06Z THURSDAY THROUGH SUNDAY... 06Z THURSDAY THROUGH 12Z THURSDAY...SCATTERED MVFR SNOW/RAIN SHOWERS AS A COLD FRONT MOVES ACROSS THE REGION. 12Z THURSDAY THROUGH 12Z FRIDAY...VFR UNDER HIGH PRESSURE. 12Z FRIDAY THROUGH 12Z SATURDAY...A WARM FRONT MAY BRING MIXED PRECIP CHANGING TO RAIN AND FOG BY FRIDAY NIGHT WITH MVFR LIKELY AND IFR POSSIBLE. 12Z SATURDAY THROUGH SUNDAY...GENERALLY VFR WITH CHANCES FOR MVFR RAIN SHOWERS INCREASING SUNDAY AFTERNOON. && .EQUIPMENT... AS OF 407 PM EST TUESDAY...THE TEMPERATURE AND DEW POINT SENSORS AT THE AUTOMATED SURFACE WEATHER OBSERVING SYSTEM IN SPRINGFIELD VERMONT (KVSF) HAVE BEEN TURNED OFF. THE TEMPERATURE SENSOR AT THIS SITE WAS GIVING ERRONEOUSLY HIGH AIR TEMPERATURES. OUR ELECTRONICS TECHNICIANS HAVE DETERMINED THAT SOME NEW PARTS ARE NEEDED TO FIX THIS SENSOR. THE PARTS HAVE BEEN ORDERED AND OUR ELECTRONICS TECHNICIANS WILL GO TO THE SITE DURING THE DAY ON WEDNESDAY TO MAKE THE NECESSARY REPAIRS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...JMG SHORT TERM...WGH LONG TERM...LAHIFF AVIATION...BANACOS/JN EQUIPMENT...
Hazardous weather outlook, Jan 8, 3:34 AM EST, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 334 AM EST TUE JAN 8 2013 NYZ026-027-029-087-VTZ001>012-016>019-090845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX- WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON- ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 334 AM EST TUE JAN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ028-030-031-034-035-090845- EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- EASTERN ESSEX- 334 AM EST TUE JAN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY WEST TO SOUTHWESTERLY WINDS WILL LIKELY DEVELOP ON WEDNESDAY INTO EARLY WEDNESDAY EVENING AHEAD OF A COLD FRONT SWINGING THROUGH THE REGION. SUSTAINED WINDS FROM 15 TO 25 MPH...WITH GUSTS INTO THE 35 TO 45 MPH RANGE ARE POSSIBLE ACROSS FAVORED DOWNSLOPE LOCALES ACROSS THE EASTERN AND NORTHEASTERN SLOPES OF THE ADIRONDACK MOUNTAINS...ESPECIALLY ABOVE 1000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JMG
Nearby
Wind Advisories in New York, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.